Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 12, 2017, 2:18 AM EDT. It took effect at Apr 12, 2017, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2017, 2:18 AM EDT (06:18 UTC)
- In effect from
- Apr 12, 2017, 8:00 AM EDT
- Expired
- Apr 12, 2017, 3:46 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
969 WHUS73 KAPX 120618 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 218 AM EDT WED APR 12 2017 LHZ347-348-121600- /O.NEW.KAPX.SC.Y.0037.170412T1200Z-170412T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 218 AM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
255 WHUS73 KAPX 121503 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EDT WED APR 12 2017 LHZ347-348-122200- /O.CON.KAPX.SC.Y.0037.000000T0000Z-170412T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1103 AM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
069 WHUS73 KAPX 121946 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 PM EDT WED APR 12 2017 LHZ347-348-122100- /O.CAN.KAPX.SC.Y.0037.000000T0000Z-170412T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 346 PM EDT WED APR 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 2:18 AM EDT, 0 minutes earlier.
Area forecast discussion, Apr 12, 2:18 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
218 AM EDT Wed Apr 12 2017
.NEAR TERM...(Today through Tonight)
Issued at 214 AM EDT Wed Apr 12 2017
...Return to sunshine today...
High Impact Weather Potential: Nothing.
Pattern Synopsis/Forecast: While troughing lingers at the mid
levels, surface high pressure is aggressively building into the north
woods at this early hour. Still plenty of low clouds however, with
low level moisture trapped below sinking subsidence inversion.
Moisture was actually deep enough earlier tonight to generate some
light snow showers and patchy freezing drizzle, although latest
radar trends now show that quickly coming to an end. Rather sharp
clearing line noted just upstream, indicative of much more
aggressive low level drying. This definitely gives evidence of what
is to occur overhead rather quickly this morning, setting the stage
for what should be a mostly sunny afternoon. Expanding the picture
some, overall mid level flow regime remains progressive, with next
in the series of shortwave troughs rapidly pushing east across the
Intermountain West. This fast moving wave and attendant blossoming
warm air advection regime will attempt to send a plume of deeper
moisture in our direction by later tonight, perhaps kicking off a
bit of light precipitation in the process.
Primary forecast concerns: Cloud and temperature trends today and
tonight. Addressing that low end precipitation chance later tonight.
Details: Latest hi-res guidance progs sure support aggressive low
level drying from west to east this morning, an idea that is hard to
argue with given recent satellite trends. Have little doubt skies
will clear through this morning, setting us up for a mostly sunny
afternoon. While actual overall warm air advection will be minimal
today, simply breadth of airmass modification via that increasing
sun should really do a number on temperatures. Will hedge toward the
warmer end of the guidance spectrum, which results in highs right
around normal for todays date.
Those clear skies continue into at least early this evening, with
slow top-down saturation in burgeoning warm air advection regime
bringing a steady thickening cloud deck through the overnight
(especially for areas south of M-32). Nocturnal temperature response
should be pretty decent for a time this evening, with those clear
skies and light winds, allowing temperatures to dip into the 20s and
30s before stabilizing or evening slowly rising overnight. Trends
continue to support a gradually weakening trend to that earlier
talked about wave as it sides east southeast across the southwest
Lakes later tonight. There will be plenty of dry air to overcome by
that time across our area. Soundings support just enough moistening
and forcing to perhaps allow a bit of light precipitation to reach
the surface very late tonight for areas south and west of Grand
Traverse Bay. Not completely sold on this, but enough threat there
to continue with inherited low pop idea. Any precipitation that
falls should be primarily liquid, but suppose a brief rain/snow
mix or just a touch of freezing rain is possible at precip onset.
&&
.SHORT TERM...(Thursday through Friday night)
Issued at 214 AM EDT Wed Apr 12 2017
...Above normal temperatures...
High impact weather potential: None.
Pattern Forecast: A subtle shortwave is expected to be rippling
through relatively zonal flow aloft at the start of the period.
However, this feature is expected to quickly shift eastward by
Thursday afternoon with surface high pressure settling atop the
Great Lakes, at least briefly Thursday night into Friday, before the
pattern begins to amplify with another, more notable, wave of energy
ejecting lee of the Rockies heading toward the Great Lakes for
Friday night into Saturday.
Primary Forecast Concerns: Little in the way of concern or high
impact weather through the short term forecast period with the only
challenges revolving around PoPs Thursday morning and again late
Friday night. Latest trends for Thursday continue to suggest a
weaker/southern system with low PoPs limited to the southwestern
portion of the CWA...generally along and south of M-72. Otherwise,
above normal temperatures with highs in the mid-50s and increased
cloudiness, primarily south of the big bridge.
A pleasant day on tap Friday with mostly sunny skies and
temperatures warming another 5-10 degrees with high pressure settled
overhead. The next threat of sensible weather arrives Friday night
as a more substantial wave and associated developing surface low
pressure lift northeastward out of the Rockies toward the Great
Lakes. Expecting rain shower chances to increase across northwest
Lower Friday evening and the remainder of the area by Saturday
morning as a warm front lifts across the area. Little to no thunder
threat, at least through Friday night with instability limited to
our south and west.
&&
.LONG TERM...(Saturday through Tuesday)
Issued at 214 AM EDT Wed Apr 12 2017
High impact weather potential: There is a slight chance of
thunderstorms Saturday and Saturday evening.
Low pressure continues to meander through the Midwest and northern
Great Lakes Saturday with rain chances continuing along with the
threat for a few rumbles of thunder as a plume of a couple hundred
J/kg of CAPE folds into the region. Mild temperatures expected
Saturday as south-southwest winds usher in moisture-rich, mild air
(highs ranging from the mid-50s north to around 70 near Saginaw
Bay). Associated cold front is expected to sweep across the area
Saturday night, ultimately diminishing precip chances for Sunday.
However, wrap around moisture will still result in slight chance
PoPs littered through the end of the weekend before an expansive
area of high pressure arrives to start the next work week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1223 AM EDT Wed Apr 12 2017
Scattered snow showers will come to an end overnight.
MVFR/low VFR cigs will remain over the area for the remainder of the
night...but will quickly begin to mix out Wednesday morning as high
pressure and dry low level air build into Michigan. Winds will
generally remain from the W/NW AOB 10 kts thru the forecast period.
&&
.MARINE...
Issued at 214 AM EDT Wed Apr 12 2017
West northwest winds, at times a bit gusty yet this morning,
will rapidly decrease in speed heading through this afternoon. May
have just enough coastal convergence to result in some isolated
small craft advisory producing wind gusts for a time this morning
along the northeast lower coastline. Light winds persist tonight
right through Friday. Next chance for widespread SCA producing
conditions looks to arrive Friday night into the weekend as stronger
southwest flow develops.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 AM this morning to 6 PM EDT this
evening for LHZ347-348.
LM...NONE.
LS...NONE.
&&
NEAR TERM...MSB
SHORT TERM...MJG
LONG TERM...MJG
AVIATION...MLR
MARINE...MSBHazardous weather outlook, Apr 11, 3:43 PM EDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 343 PM EDT Tue Apr 11 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-121000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 343 PM EDT Tue Apr 11 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Patchy light freezing drizzle will linger across eastern upper Michigan. Some light icing is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.